Alert archive / California / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 8, 2011, 3:41 PM PDT. It took effect at Sep 9, 2011, 5:00 AM PDT. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2011, 3:41 PM PDT (22:41 UTC)
- In effect from
- Sep 9, 2011, 5:00 AM PDT
- Expired
- Sep 9, 2011, 5:14 AM PDT
- In force
- 14 min
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
378 WWUS86 KSTO 082241 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 341 PM PDT THU SEP 8 2011 .A LOW PRESSURE SYSTEM CURRENTLY IN WESTERN NEVADA WILL SLOWLY DRIFT BACK TOWARD CENTRAL CALIFORNIA FRIDAY AND SATURDAY. ISOLATED THUNDERSTORMS NEAR THE SIERRA CREST WILL DISSIPATE THIS EVENING...THEN BECOME MORE WIDESPREAD AND DEVELOP FARTHER WEST TOWARD THE FOOTHILLS OR POSSIBLY THE CENTRAL VALLEY FRIDAY INTO SATURDAY. THERE IS A POTENTIAL FOR DRY LIGHTNING OVER THE NEXT FEW DAYS BUT STORMS ARE EXPECTED TO BECOME WETTER LATER THIS WEEKEND. WHILE STORMS MAY CONTAIN WETTING RAINS BY SUNDAY...LIGHTNING STRIKES ARE ALWAYS POSSIBLE AWAY FROM RAIN CORES. ADDITIONALLY AS THE LOW TRACKS BACK TOWARDS CENTRAL CALIFORNIA...GUSTY NORTH WINDS WILL DEVELOP ALONG THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS. THESE WINDS WILL BEGIN EARLY FRIDAY AND CONTINUE INTO SATURDAY. CAZ213-215-216-263-266-279-091300- /O.NEW.KSTO.FW.W.0001.110909T1200Z-110911T0600Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF- 341 PM PDT THU SEP 8 2011 ...RED FLAG WARNING IN EFFECT FROM 5 AM FRIDAY TO 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213... 215...216...263...266 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 11 PM PDT SATURDAY. * AFFECTED AREA: FIRE ZONES 213...215...216... 263...266...AND 279. THESE INCLUDE THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...THE NORTHEAST SACRAMENTO VALLEY FOOTHILLS... NORTHERN SHASTA COUNTY...AND THE MENDOCINO MOUNTAINS FROM SOUTHWEST SHASTA COUNTY TO NORTHERN LAKE COUNTY. * WIND: NORTH WIND 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH WILL DEVELOP ALONG THE NORTHERN AND WESTERN SACRAMENTO VALLEY AND ALONG THE MENDOCINO MOUNTAINS EARLY FRIDAY AND CONTINUE THROUGH SATURDAY. ALONG THE NORTHEAST FOOTHILLS...NORTHEAST WINDS 10 TO 20 MPH WITH HIGHER GUSTS THROUGH CANYONS WILL BE POSSIBLE. * HUMIDITY: AFTERNOON RELATIVE HUMIDITY WILL BE IN THE SINGLE DIGITS TO LOWER TEENS. OVERNIGHT HUMIDITY WILL ONLY RECOVER INTO THE 10S TO AROUND 30 PERCENT. * IMPACTS: VERY DRY FUELS...GUSTY NORTH WINDS AND VERY DRY CONDITIONS WITH POOR OVERNIGHT HUMIDITY WILL CREATE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS EARLY FRIDAY THROUGH LATE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ217-219-091300- /O.EXA.KSTO.FW.A.0001.110909T1800Z-110911T0300Z/ SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT- NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT- 341 PM PDT THU SEP 8 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 217 AND 219... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING. * AFFECTED AREA: FIRE ZONES 217 AND 219. THESE INCLUDE THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. * THUNDERSTORMS: COULD DEVELOP ALONG THE SIERRA LATE FRIDAY MORNING AND MOVE WEST INTO THE CENTRAL VALLEY BY FRIDAY AFTERNOON. STORMS MAY INITIALLY BE DRY...BUT MAY BECOME WETTER BY SUNDAY. LIGHTNING STRIKES AWAY FROM RAIN CORES AND LOCALLY GUSTY WINDS COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT DURING THE WATCH PERIOD. * OUTFLOW WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY EVENING. * IMPACTS: VERY DRY FUELS...OCCASIONAL LIGHTNING AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT FRIDAY AFTERNOON THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ220-267-091300- /O.CON.KSTO.FW.A.0001.110909T1800Z-110911T0300Z/ SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF CALAVERAS-TUOLUMNE UNIT- NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS- 341 PM PDT THU SEP 8 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 220 AND 267... * AFFECTED AREA: FIRE ZONES 220 AND 267. THESE INCLUDE MOTHERLODE LOCATIONS ALONG THE SIERRA NEVADA FOOTHILLS. * THUNDERSTORMS: COULD DEVELOP ALONG THE SIERRA LATE FRIDAY MORNING AND MOVE INTO THE FOOTHILLS BY FRIDAY AFTERNOON. STORMS MAY INITIALLY BE DRY...BUT MAY BECOME WETTER BY SUNDAY. HOWEVER LIGHTNING STRIKES AWAY FROM RAIN CORES AND LOCALLY GUSTY WINDS COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT DURING THE WATCH PERIOD. * OUTFLOW WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY EVENING. * IMPACTS: VERY DRY FUELS...OCCASIONAL LIGHTNING AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT FRIDAY AFTERNOON THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ221-269-091300- /O.CON.KSTO.FW.A.0001.110909T1800Z-110911T0300Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 341 PM PDT THU SEP 8 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 221 AND 269 BELOW 5000 FEET... * AFFECTED AREA: FIRE ZONES 221 AND 269. THESE INCLUDE THE NORTHERN SIERRA NEVADA BELOW 5000 FEET. * THUNDERSTORMS: COULD DEVELOP ALONG THE SIERRA BY LATE FRIDAY MORNING. STORMS MAY INITIALLY BE DRY...BUT MAY BECOME WETTER BY SATURDAY. LIGHTNING STRIKES AWAY FROM RAIN CORES AND LOCALLY GUSTY WINDS COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT DURING THE WATCH PERIOD. * OUTFLOW WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS FRIDAY AFTERNOON THROUGH SATURDAY EVENING. * IMPACTS: VERY DRY FUELS...OCCASIONAL LIGHTNING AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT FRIDAY AFTERNOON THROUGH SATURDAY EVENING BELOW 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/SACRAMENTO
1 follow-up statement
156 WWUS86 KSTO 091214 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 514 AM PDT FRI SEP 9 2011 .A LOW PRESSURE SYSTEM WILL MOVE OVER CENTRAL CALIFORNIA TODAY AND LINGER THROUGH THE WEEKEND. AS A RESULT...THE THREAT OF THUNDERSTORMS WILL INCREASE TODAY WITH THE POTENTIAL FOR DRY LIGHTNING. MOST STORM DEVELOPMENT IS EXPECTED OVER THE SIERRA NEVADA BUT EASTERLY FLOW ALOFT MAY PUSH SOME STORMS INTO THE FOOTHILLS OR CENTRAL VALLEY. STORMS ARE EXPECTED TO BECOME WETTER THROUGH THE WEEKEND...HOWEVER LIGHTNING STRIKES ARE ALWAYS POSSIBLE AWAY FROM RAIN CORES. IN ADDITION...GUSTY NORTH TO EAST WIND WILL DEVELOP THIS MORNING OVER PORTIONS OF NORTHERN INTERIOR CALIFORNIA AND CONTINUE INTO SATURDAY. THESE WINDS COMBINED WITH VERY LOW HUMIDITIES WILL INCREASE THE FIRE DANGER. THE WIND IS EXPECTED TO DIMINISH SATURDAY AFTERNOON INTO EVENING. CAZ213-215-216-263-266-279-092300- /O.CAN.KSTO.FW.W.0001.000000T0000Z-110911T0600Z/ /O.NEW.KSTO.FW.W.0002.110909T1500Z-110911T0000Z/ EASTERN PORTION OF SHASTA/TRINITY NF- NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW 1000 FT- CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN SUTTER, AND BUTTE COUNTY BELOW 1000 FT-SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT- NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF SHASTA-TRINITY AND BUTTE UNITS-EASTERN MENDOCINO NF- 514 AM PDT FRI SEP 9 2011 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT SATURDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE ZONES 213 215 216 263 266 AND 279... * AFFECTED AREA: FIRE ZONES 213...215...216... 263...266...AND 279. THESE INCLUDE THE NORTHERN AND CENTRAL SACRAMENTO VALLEY... THE NORTHEAST SACRAMENTO VALLEY FOOTHILLS...NORTHERN SHASTA COUNTY...AND THE MENDOCINO MOUNTAINS FROM SOUTHWEST SHASTA COUNTY TO NORTHERN LAKE COUNTY. * WIND: NORTH WIND 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH WILL DEVELOP ALONG THE NORTHERN AND WESTERN SACRAMENTO VALLEY AND ALONG THE MENDOCINO MOUNTAINS THIS MORNING AND CONTINUE THROUGH SATURDAY. ALONG THE SIERRA NEVADA FOOTHILLS...NORTHEAST WINDS 10 TO 20 MPH ARE POSSIBLE WITH LOCAL GUSTS 30 T0 40 MPH THROUGH FAVORABLE ORIENTED CANYONS. * HUMIDITY: AFTERNOON RELATIVE HUMIDITY WILL BE IN THE SINGLE DIGITS TO LOWER TEENS. OVERNIGHT HUMIDITY RECOVERY PERCENT WILL ONLY BE IN 20S TO 30S. * IMPACTS: VERY DRY FUELS...GUSTY NORTH TO NORTHEAST WINDS AND VERY DRY CONDITIONS WITH POOR OVERNIGHT HUMIDITY WILL CREATE POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TODAY THROUGH LATE SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ221-269-092300- /O.UPG.KSTO.FW.A.0001.110909T1800Z-110911T0300Z/ /O.NEW.KSTO.FW.W.0002.110909T2200Z-110911T0300Z/ STANISLAUS NF WEST OF THE SIERRA CREST- NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE SIERRA CREST- 514 AM PDT FRI SEP 9 2011 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT SATURDAY FOR DRY LIGHTNING WITH GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 221 269 BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS: COULD DEVELOP OVER THE SIERRA BY THIS AFTERNOON AND CONTINUE INTO SATURDAY. STORMS MAY INITIALLY BE DRY...BUT SHOULD BECOME WETTER OVER THE WEEKEND. ALSO...LIGHTNING STRIKES ARE ALWAYS POSSIBLE AWAY FROM RAIN CORES AND COMBINED WITH LOCALLY GUSTY WINDS COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT. * WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS THIS AFTERNOON THROUGH SATURDAY EVENING. IN ADDITION...LOCAL EAST WIND OF 10 TO 20 MPH WITH GUSTS 30 TO 40 MPH ARE POSSIBLE TODAY THROUGH SATURDAY. * IMPACTS: VERY DRY FUELS...LOW HUMIDITIES...DRY LIGHTNING AND GUSTY WINDS COULD COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT THIS AFTERNOON THROUGH SATURDAY EVENING BELOW 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF DRY LIGHTNING...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ217-219-220-267-092300- /O.EXT.KSTO.FW.A.0001.110910T0000Z-110911T0300Z/ SOUTHERN SACRAMENTO VALLEY IN YOLO- SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY BELOW 1000 FT- NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS COUNTIES BELOW 1000 FT- SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF CALAVERAS-TUOLUMNE UNIT- NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS- 514 AM PDT FRI SEP 9 2011 ...FIRE WEATHER WATCH NOW IN EFFECT FROM 5 PM PDT THIS AFTERNOON THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 217 219 220 AND 267... * AFFECTED AREA: FIRE ZONES 220 AND 267. THESE INCLUDE THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND MOTHERLODE LOCATIONS ALONG THE SIERRA NEVADA FOOTHILLS. * THUNDERSTORMS: COULD DEVELOP OVER THE SIERRA AND DRIFT INTO THE FOOTHILLS OR CENTRAL VALLEY THIS EVENING INTO SATURDAY. STORMS MAY INITIALLY BE DRY...BUT SHOULD BECOME WETTER BY LATE SATURDAY. HOWEVER LIGHTNING STRIKES AWAY FROM RAIN CORES AND LOCALLY GUSTY WINDS COULD CAUSE A HAZARDOUS FIRE ENVIRONMENT DURING THE WATCH PERIOD. * OUTFLOW WINDS: GUSTY AND ERRATIC WIND GUSTS UP TO 30 MPH ARE POSSIBLE NEAR ANY THUNDERSTORMS LATE THIS AFTERNOON THROUGH SATURDAY EVENING. * IMPACTS: VERY DRY FUELS...DRY LIGHTNING AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT LATE THIS AFTERNOON THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 8, 9:00 AM PDT, 6 hours 41 minutes earlier.
Area forecast discussion, Sep 8, 9:00 AM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT THU SEP 8 2011 .MID MORNING UPDATE... FIRE WEATHER CONDITIONS ARE THE TOP CONCERN TODAY. WIDEPREAD DRY CONDITIONS AND THE DEVELOPMENT OF DRY THUNDERSTORMS ACROSS THE REGION WILL BRING THE WORST FIRE CONDITIONS OF THE SEASON. FOR TODAY AND TONIGHT THERE IS ANOTHER DAY OF THUNDERSTORMS IN PARTS OF THE SIERRA... THE BURNEY BASIN AREA AND IN THE NORTHERN MOUNTAINS WITH A GOOD POSSIBILITY OF EXPANDING THE COVERAGE AREA MORE ACROSS SHASTA COUNTY. AS THE UPPER LOW MOVES TO THE SOUTHEAST TOMORROW THE SIERRA WILL HAVE AN ONGOING CHANCE OF THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND AND INTO THE FOLLOWING WEEK. NORTHERLY WINDS WILL STRENGTHEN THROUGH THE CENTRAL VALLEY AS MONSOONAL MOISTURE IS PULLED NORTH BY THE LOW AND THE EASTERLY FLOW ACROSS THE SIERRA WILL RESULT IN AN INCREASED PROBABILITY OF THUNDERSTORMS FORMING OVER THE SIERRA BUT MOVING INTO THE WEST SLOPES AND IN TO THE CENTRAL VALLEY. HOT... DRY... WINDY... THUNDERSTORM DEVELOPMENT... IT WILL BE A MATTER OF WHEN AND WHERE THE COMPONENTS COME TOGETHER AS TO THE EXTENT OF THE FIRE WEATHER PROBLEM. .OVERNIGHT SHORT TERM DISCUSSION... WATER VAPOR IMAGERY SHOWS UPPER LOW NOW CENTERED OVER NORTHERN CALIFORNIA. A DISTURBANCE ROTATING NORTHWARD ON THE EAST SIDE OF THIS LOW BROUGHT SHOWERS AND ISOLATED THUNDERSTORMS TO THE SOUTHERN CASCADE AND NORTHERN SIERRA REGION LAST EVENING. A FEW OF THESE SHOWERS REMAIN OVER THE REGION AT THIS TIME BUT MOST HAVE MOVED TO THE NORTHEAST AS THE DISTURBANCE ROTATES NORTHWARD OUT OF THE CWA. THE MAIN UPPER LOW IS FORECAST TO SHIFT INTO WESTERN NEVADA BY 00Z THIS AFTERNOON. INSTABILITY AND LIFT PRODUCED BY THE LOW TODAY WILL BE MAINLY CONFINED TO THE SIERRA CREST AND SHASTA COUNTY MOUNTAINS AND HAVE KEPT SLIGHT THREAT OF THUNDERSTORMS IN THIS AREA FOR LATER TODAY. OVERALL AIRMASS WARMS JUST SLIGHTLY TODAY SO MAY SEE A LITTLE HIGHER TEMPERATURES COMPARED TO WEDNESDAY. ONE AREA THAT MIGHT SEE A LITTLE COOLING IS THE SACRAMENTO AREA WESTWARD INTO THE DELTA. A SLIGHTLY DEEPER MARINE LAYER AND A SLIGHT INCREASE IN ONSHORE SURFACE GRADIENT MAY BRING A SLIGHT COOLING TO THE DELTA INFLUENCE AREAS. MODELS STILL IN GENERAL AGREEMENT IN RETROGRESSING UPPER LOW BACK INTO CALIFORNIA BY FRIDAY AFTERNOON. MODEL CONSENSUS PUTS THE LOW CENTER SOMEWHERE OVER NORTH CENTRAL CALIFORNIA. WITH UPPER LOW TO THE SOUTH AND THERMAL TROUGH REMAINING ALONG THE COAST...A MODERATELY TIGHT NORTH WIND GRADIENT DEVELOPS. ALTHOUGH WINDS ACROSS THE CWA SHOULD REMAIN BELOW WIND ADVISORY CRITERIA...WINDS OF 10 TO 20 MPH IN THE NORTHERN SACRAMENTO VALLEY COMBINED WITH RISING TEMPERATURES UNDER A WARMER AIRMASS AND ALREADY LOW HUMIDITY COULD CREATE FIRE WEATHER CONCERNS FRIDAY. ANOTHER FIRE WEATHER CONCERN WILL BE THE INSTABILITY CREATED BY THE LOW AS IT SHIFTS INTO SOUTHERN CALIFORNIA. THIS INSTABILITY COMBINED WITH LIFT WILL GENERATE A THREAT OF THUNDERSTORMS OVER THE NORTHERN SIERRA NEVADA WHILE A NORTHEAST UPPER FLOW BRINGS THIS THREAT INTO THE MOTHERLODE AND LOWER ELEVATIONS. A FAIRLY DRY AIRMASS COULD MAKE ANY THUNDERSTORMS INITIALLY DRY SO A FIRE WEATHER WATCH WILL REMAIN IN PLACE FOR THE NORTHERN SIERRA WEST SLOPES AND MOTHERLODE FOR FRIDAY INTO SATURDAY. GOING INTO THE WEEKEND THE FORECAST BECOMES CHALLENGING. THE UPPER LOW IS FORECAST TO BE CENTERED IN THE POINT CONCEPTION AREA BUT SMALL SCALE DISTURBANCES PIVOTING AROUND THE LOW WILL BE HARD FOR MODELS TO GET A HANDLE ON WITH TIMING ESPECIALLY DIFFICULT. BOTH SATURDAY AND SUNDAY SHOW SUFFICIENT INSTABILITY FOR A THREAT OF THUNDERSTORMS WITH SUNDAY SHOWING MORE WIDESPREAD INSTABILITY. DISTURBANCES PIVOTING THROUGH AT NIGHT COULD GENERATE NOCTURNAL THUNDERSTORMS WHICH ADDS YET ANOTHER LAYER OF DIFFICULTY TO THE FORECAST. HAVE KEPT GENERAL MOUNTAIN THUNDERSTORMS IN THE FORECAST FOR SATURDAY AND SUNDAY BUT NOT REAL CONFIDENT IN PLACEMENT AND TIMING. PRECIPITABLE WATER PROGS DO INDICATE THAT THE OVERALL ATMOSPHERE MOISTENS ON SUNDAY SO ANY THUNDERSTORM ACTIVITY SHOULD BECOME SOMEWHAT WETTER BY THEN. OUTSIDE OF THUNDERSTORM CONCERNS...A COOLER AIRMASS AND MORE ONSHORE SURFACE GRADIENT SHOULD BRING COOLING MOST AREAS BY THE END OF THE WEEKEND. MODELS BEGIN TO DIVERGE ON FATE OF THE SOCAL LOW AROUND MONDAY OF NEXT WEEK VARYING FROM LIFTING THE LOW TO THE NORTHEAST TO RETROGRADING FARTHER OFFSHORE. IN ANY CASE...OVERALL TROUGHINESS REMAINS ALONG THE COAST SO NOT A LOT OF CHANGE EXPECTED IN DAYTIME TEMPERATURES. DUE TO VARIABILITY IN MODELS...TIMING AND SMALL SCALE FEATURES...HAVE LEFT THREAT OF MOUNTAIN THUNDERSTORMS IN THE FORECAST THROUGH THE EXTENDED PERIOD. SMITH && .AVIATION... VFR CONDS CONTINUE ALL TAF SITES NEXT 24 HOURS WITH LIGHT WINDS. A SLIGHT CHANCE OF -SHRA OR THUNDERSTORMS OVER SIERRA CASCADE RANGE AND SHASTA MOUNTAINS THIS AFTERNOON AND EVENING. && .STO WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM LATE FRIDAY MORNING THROUGH SATURDAY EVENING BELOW 5000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. FIRE WEATHER WATCH FROM LATE FRIDAY MORNING THROUGH SATURDAY EVENING MOTHERLODE. &&
Hazardous weather outlook, Sep 8, 7:00 AM PDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT THU SEP 8 2011 CAZ013>019-063-064-066>069-091400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT THU SEP 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SIERRA NEVADA THIS AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY MORE WIDESPREAD THUNDERSTORMS ARE POSSIBLE OVER THE WEST SLOPES OF THE NORTHERN SIERRA AND FOOTHILLS LATE FRIDAY MORNING THROUGH SATURDAY EVENING. THESE THUNDERSTORMS WILL MAY CONTAIN MINIMAL RAINFALL. WETTER THUNDERSTORMS ARE EXPECTED SUNDAY AND EARLY NEXT WEEK. * FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Red Flag Warnings in California, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.